Skip to content


  • Research Article
  • Open Access

Periodic solutions of second-order Liénard equations with -Laplacian-like operators

Journal of Inequalities and Applications20062006:98685

  • Received: 12 April 2005
  • Accepted: 10 August 2005
  • Published:


The existence of periodic solutions for second-order Liénard equations with -Laplacian-like operator is studied by applying new generalization of polar coordinates.


  • Periodic Solution


Authors’ Affiliations

The School of Mathematics, Beijing Institute of Technology, Beijing, 100081, China


  1. Burton TA, Townsend CG: On the generalized Liénard equation with forcing function. Journal of Differential Equations 1968,4(4):620–633. 10.1016/0022-0396(68)90012-0MathSciNetView ArticleMATHGoogle Scholar
  2. del Pino MA, Manásevich RF, Murúa AE: Existence and multiplicity of solutions with prescribed period for a second order quasilinear ODE. Nonlinear Analysis. Theory, Methods & Applications 1992,18(1):79–92. 10.1016/0362-546X(92)90048-JMathSciNetView ArticleMATHGoogle Scholar
  3. del Pino MA, Manásevich RF, Murúa A: On the number of periodic solutions for using the Poincaré-Birkhoff theorem. Journal of Differential Equations 1992,95(2):240–258. 10.1016/0022-0396(92)90031-HMathSciNetView ArticleMATHGoogle Scholar
  4. Ding TR, Iannacci R, Zanolin F: Existence and multiplicity results for periodic solutions of semilinear Duffing equations. Journal of Differential Equations 1993,105(2):364–409. 10.1006/jdeq.1993.1093MathSciNetView ArticleMATHGoogle Scholar
  5. Fabry C, Fayyad D: Periodic solutions of second order differential equations with a -Laplacian and asymmetric nonlinearities. Rendiconti dell'Istituto di Matematica dell'Università di Trieste 1992,24(1–2):207–227 (1994).MathSciNetMATHGoogle Scholar
  6. Fabry C, Mawhin J, Nkashama MN: A multiplicity result for periodic solutions of forced nonlinear second order ordinary differential equations. Bulletin of the London Mathematical Society 1986,18(2):173–180. 10.1112/blms/18.2.173MathSciNetView ArticleMATHGoogle Scholar
  7. Gossez J-P, Omari P: Periodic solutions of a second order ordinary differential equation: a necessary and sufficient condition for nonresonance. Journal of Differential Equations 1991,94(1):67–82. 10.1016/0022-0396(91)90103-GMathSciNetView ArticleMATHGoogle Scholar
  8. Manásevich RF, Mawhin J: Periodic solutions for nonlinear systems with -Laplacian-like operators. Journal of Differential Equations 1998,145(2):367–393. 10.1006/jdeq.1998.3425MathSciNetView ArticleMATHGoogle Scholar
  9. Mawhin J, Ward JR Jr.: Periodic solutions of some forced Liénard differential equations at resonance. Archiv der Mathematik 1983,41(4):337–351. 10.1007/BF01371406MathSciNetView ArticleMATHGoogle Scholar
  10. Omari P, Villari G, Zanolin F: Periodic solutions of the Liénard equation with one-sided growth restrictions. Journal of Differential Equations 1987,67(2):278–293. 10.1016/0022-0396(87)90151-3MathSciNetView ArticleMATHGoogle Scholar
  11. Sandqvist A, Andersen KM: A necessary and sufficient condition for the existence of a unique nontrivial periodic solution to a class of equations of Liénard's type. Journal of Differential Equations 1982,46(3):356–378. 10.1016/0022-0396(82)90100-0MathSciNetView ArticleMATHGoogle Scholar
  12. Savel'ev PN: Dissipativity of the generalized Liénard equation. Differential Equations 1992,28(6):794–800.MathSciNetMATHGoogle Scholar
  13. Sun W, Ge W: The existence of solutions to Sturm-Liouville boundary value problems with Laplacian-like operator. Acta Mathematicae Applicatae Sinica 2002,18(2):341–348. 10.1007/s102550200034MathSciNetView ArticleMATHGoogle Scholar
  14. Villari G: On the existence of periodic solutions for Liénard's equation. Nonlinear Analysis 1983,7(1):71–78. 10.1016/0362-546X(83)90104-9MathSciNetView ArticleMATHGoogle Scholar
  15. Wang Z: Periodic solutions of the second-order forced Liénard equation via time maps. Nonlinear Analysis. Theory, Methods & Applications. Ser. A: Theory Methods 2002,48(3):445–460.View ArticleMATHGoogle Scholar
  16. Wang Y, Ge W: Existence of periodic solutions for nonlinear differential equations with a-Laplacian-like operator. to appear in Applied Mathematics Letters to appear in Applied Mathematics LettersGoogle Scholar


© Y.Wang and W. Ge. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.